Alert archive / Kansas / Flash Flood Warnings in 2007

Flash Flood Warning 57, NWS Wichita, KS

June 29, 2007Butler County, Cowley County, Sumner County, Kansas

NWS Wichita, KS issued this flash flood warning at Jun 29, 2007, 10:16 PM CDT for Butler County, Cowley County, Sumner County, Kansas. It was in force for 12 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 29, 2007, 10:16 PM CDT (03:16 UTC)
Expired
Jun 30, 2007, 10:45 AM CDT
In force
12 hr
Issued by
NWS Wichita, KS
Area
Whole counties

Counties Butler County, KS, Cowley County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 43 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 12:38 AM CDTHEAVY RAIN 4.5Rosalia, KS4.5 INCHES OF RAIN SINCE 7 AM JUNE 29TH.
Jun 30, 7:45 AM CDTFLASH FLOOD5 S Oxford, KSWATER RESCUE FOR PERSON HANGING ONTO TREE.
Jun 30, 8:25 AM CDTFLOOD6 E Augusta, KSHAVERHILL ROAD BARRICADED 1 MILE SOUTH OF HIGHWAY 400.
Jun 30, 8:35 AM CDTFLASH FLOODWinfield, KSNUMEROUS COUNTY AND SECONDARY ROADS REMAIN FLOODED.
Jun 30, 10:37 AM CDTFLASH FLOODDexter, KSONLY ONE ROAD IN AND OUT OF DEXTER WITH THIS ROAD IMPASSABLE AT TIMES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 300320
FFWICT
KSC015-035-191-301545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1016 PM CDT FRI JUN 29 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
  COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
  SUMNER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 1045 AM CDT SATURDAY.

* AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL    
  ACROSS THE WARNED AREA. 

  DOPPLER RADAR ESTIMATED BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN  
  ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2       
  INCHES POSSIBLE.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ARGONIA...ARKANSAS CITY...ATLANTA...AUGUSTA...BELLE PLAINE...
  BENTON...BURDEN...CALDWELL...CAMBRIDGE...CASSODAY...CONWAY
  SPRINGS...DEXTER...DOUGLASS...EL DORADO...ELBING...GEUDA SPRINGS...
  HUNNEWELL...LATHAM...LEON...MAPLE CITY...MAYFIELD...MILAN...
  OXFORD...POTWIN...ROSALIA...SOUTH HAVEN...TOWANDA...UDALL...
  WELLINGTON...WINFIELD...EL DORADO LAKE...PERTH...RIVERDALE...
  ROCK...STROTHER FIELD AIRPORT.

AS OF 10 PM CDT...SEVERAL ROADS REMAINED CLOSED DUE TO FLOODING IN 
THE WARNED AREA. IN ADDITION...WATER WAS FLOWING OVER THE SOUTH 
BOUND LANE OF THE KANSAS TURNPIKE NEAR MILE MARKER 15 IN SUMNER 
COUNTY. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3698 9780 3699 9651 3747 9651 3809 9652
      3808 9714 3748 9714 3746 9779

$$

CARUSO
1 follow-up statement
000 
WGUS73 KICT 301346
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
845 AM CDT SAT JUN 30 2007

KSC015-035-191-301545-
BUTLER KS-SUMNER KS-COWLEY KS-
845 AM CDT SAT JUN 30 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
COWLEY...SUMNER AND BUTLER COUNTIES...

AT 828 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ONLY SCATTERED SHOWERS OCCURRING ACROSS THE WARNED AREAS.

AT 825 AM CDT...BUTLER COUNTY SHERIFF REPORTED THAT HAVERHILL ROAD 
SOUTH OF HIGHWAY 400 WAS FLOODED AND BARRICADED. IN ADDITION...MANY 
COUNTY AND SECONDARY ROADS WERE FLOODED AS WELL.

AT 830 AM CDT...COWLEY COUNTY SHERIFF REPORTED THAT MOST ROADS THAT 
WERE FLOODED YESTERDAY REMAINED FLOODED AND BARRICADED THIS MORNING. 
IN ADDITION...ISLAND PARK IN WINFIELD WAS CLOSED.

AT 835 AM CDT...SUMNER COUNTY SHERIFF REPORTED THAT FLOODING WAS 
LIMITED TO COUNTY AND SECONDARY ROADS.

EXCESSIVE RUNOFF FROM EARLIER HEAVY RAINFALL WILL CONTINUE TO CAUSE 
FLOODING OF URBAN AREAS...HIGHWAYS AND UNDERPASSES. IN ADDITION...
RURAL COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS... 
STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3698 9780 3699 9651 3747 9651 3809 9652
      3808 9714 3748 9714 3746 9779

$$

ES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 9:55 PM CDT, 21 minutes earlier.

Area forecast discussion, Jun 29, 9:55 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
955 PM CDT FRI JUN 29 2007

.UPDATE...
STALLED OUT FRONTAL BOUNDARY REMAINS DRAPED OVER SOUTHEAST KANSAS
WITH NEARLY STATIONARY UPPER LOW SPINNING OVER NORTH CENTRAL
OKLAHOMA/SOUTH CENTRAL KANSAS. THE PRECIP ACTIVITY SHOULD CONTINUE
TO DEVELOP AND WRAP AROUND UPPER LOW...AS RUC MODEL SHOWS STRONG
MOISTURE TRANSPORT IN 850-700MB LAYER OCCURRING EAST OF THE KANSAS
TURNPIKE AND SEMI-CIRCLES ITSELF AROUND THE UPPER LOW TOWARDS
CENTRAL KANSAS. MAJOR FLOODING WILL CONTINUE TO AFFECT SOUTHEAST KANSAS
WITH EXTREMELY MOIST AND EFFICIENT AIRMASS YIELDING THUNDERSTORMS
WITH 3/HR RAINFALL RATES. GROUND SOILS REMAIN SUPER SATURATED
AND ANY RAINFALL WILL QUICKLY RUNOFF AND CAUSE QUICK RESPONSE
FLOODING PROBLEMS.

JAKUB

&&

.PREV DISCUSSION... /ISSUED 613 PM CDT FRI JUN 29 2007/

AVIATION...
00Z TAF UPDATE...NUMEROUS RAIN SHOWERS WILL CONTINUE TO AFFECT
SOUTHERN KANSAS THIS EVENING AND OVERNIGHT. MVFR CLOUD CEILINGS
WILL GRADUALLY TRANSITION TO IFR CEILINGS OVER SOUTHERN
KANSAS...WITH POSSIBLE LIFR CEILINGS AFFECTING RSL AND SLN TAF
SITES AFTER 05Z. CLOUD CEILINGS WILL SLOWLY IMPROVE INTO THE MVFR
CATEGORY BY LATE TOMORROW MORNING.

JAKUB

PREV DISCUSSION... /ISSUED 323 PM CDT FRI JUN 29 2007/

TONIGHT-MON:

FLOODING AND PROBABILITY OF PRECIPITATION THE MAIN ISSUE THIS
PERIOD. WATER VAPOR LOOP OVER THE PAST 12 HOURS SHOWS VIRTUALLY
NO CHANGE IN LONG WAVE PATTERN AND MODEL TRENDS SHOW LITTLE
CHANGE LIKELY THROUGHOUT THE WEEKEND. IN THE VERY SHORT
TERM...SWATH OF MODERATE-HEAVY RAIN WILL PERSIST INTO TONIGHT
ACROSS SOUTH CENTRAL KS WITH INCREASE LIKELY AS BAROCLINIC ZONE
TIGHTENS. ANTICIPATE LOW WILL MEANDER IN THE VICINITY OF THE OK/KS
BORDER THROUGHOUT THE WEEKEND...AND POTENTIALLY INTO THE START OF
THE WORK WEEK. WITH FLOODING ALREADY UNDERWAY...SITUATION WILL NOT
IMPROVE AND LIKELY GET WORSE. HAVE EXPANDED THE FLASH FLOOD WATCH
A BIT TO THE NORTHWEST AND ALSO EXTENDED IT UNTIL 0000 UTC SUN FOR
NOW...ALTHOUGH EXPECT THIS WILL EVENTUALLY NEED TO BE EXTENDED
INTO SUN. AS FOR QUANTITATIVE PRECIPITATION FORECAST...ANTICIPATE
AMOUNTS AROUND 3 INCHES LIKELY ACROSS MUCH OF SOUTH CENTRAL/
SOUTHEAST KS BY SUN NIGHT. SIGNIFICANTLY INCREASED PROBABILITY OF
PRECIPITATION BASED ON THIS TREND AND ALSO TRIMMED MAXES BACK
THROUGHOUT THE PERIOD.

TUE-FRI:

MAIN ISSUES THIS PERIOD REVOLVE AROUND RESIDUAL MOISTURE AND WEAK
SURFACE BOUNDARY SAGGING INTO THE AREA. WITH BOTH GLOBAL FORECAST
SYSTEM MODEL/EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS
MODEL SUGGEST LITTLE CHANGE IN 850MB MOISTURE THROUGHOUT THE PERIOD
AND WEAK UPPER TROFFING IN THE WEST-NORTH WEST FLOW. HAVE DOUBTS
MIDDLE LEVEL TEMPERATURES WILL WARM SUFFICIENTLY TO COMPLETELY CAP
PRECIPITATION AND BELIEVE ISOLATED AFTERNOON/EVENING THUNDERSTORMS
WILL STILL OCCUR. CURRENT CONSENSUS WAS TO GO DRY ON THE 4TH...BUT
FULLY ANTICIPATE LATER FORECASTS WILL INSERT 20-30 PROBABILITY OF
PRECIPITATION. DID ADD LOW PROBABILITY OF PRECIPITATION FOR LATER
IN THE WEEK PER CONSENSUS. MAXIMUM TEMPERATURES WILL BE HIGHLY
DEPENDENT ON EXTENT OF CLOUDS/PRECIPITATION. FORECAST REFLECTS A
MIDDLE OF THE ROAD GUESS ON MAXES. -HOWERTON

BASED ON LATEST TRENDS...IFR CONDITIONS ARE LIKELY ACROSS THE AREA
THRU AT LEAST 18Z...AND POTENTIALLY THRU 00Z TOMORROW. +SHRA/+TSRA
IS MOST LIKELY AT KHUT-KICT AND KCNU WITH SLIGHTLY LOWER CHANCES AT
KSLN/KRSL. WITH MOIST UPSLOPE FLOW ON SAT...DO NOT ANTICIPATE QUICK
CLEARING AT ANY LOCATION. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  77  66  80 /  90  80  50  50
HUTCHINSON      64  76  65  80 /  70  60  40  30
NEWTON          65  75  65  79 /  90  80  50  40
ELDORADO        66  76  66  78 / 100  80  60  50
WINFIELD-KWLD   67  78  68  81 / 100  80  60  60
RUSSELL         61  78  64  82 /  30  30  20  10
GREAT BEND      61  76  64  80 /  40  40  20  10
SALINA          63  78  67  83 /  60  50  40  20
MCPHERSON       64  75  65  81 /  70  60  40  30
COFFEYVILLE     67  79  68  82 / 100  80  70  60
CHANUTE         67  78  67  79 / 100  80  70  60
IOLA            66  77  67  78 / 100  80  70  60
PARSONS-KPPF    67  80  68  80 / 100  80  70  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR KSZ051>053-
067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Jun 29, 5:21 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
521 PM CDT FRI JUN 29 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-302330-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
521 PM CDT FRI JUN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

RECORD FLOODING IS FORECAST ON THE NEOSHO RIVER AT ERIE...AND
MAJOR FLOODING IS FORECAST ON THE WALNUT RIVER AT WINFIELD. RIVER
FLOODING IS FORECAST OR ANTICIPATED AT SEVERAL LOCATIONS ACROSS
SOUTH CENTRAL AND SOUTHEAST KANSAS...SEE THE LATEST FLOOD WARNINGS AND
STATEMENTS FOR DETAILS.

A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST
KANSAS UNTIL SATURDAY EVENING. SEE THE FLASH FLOOD WATCH FOR
ADDITIONAL DETAILS.

THE PRIMARY THREAT FROM THE THUNDERSTORMS OVERNIGHT WILL BE FLOOD
PRODUCING TORRENTIAL RAIN. TWO TO THREE INCHES OF RAIN IS LIKELY
OVERNIGHT AND EARLY ON SATURDAY ACROSS SOUTH CENTRAL AND SOUTHEAST
KANSAS. THE TORRENTIAL RAIN WITH THE STRONGER STORMS WILL BE A
SIGNIFICANT THREAT TO MOTORISTS DUE TO PONDING OF WATER ON THE
ROADS....AND SEVERELY REDUCED VISIBILITIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RIVER FLOODING WILL CONTINUE ACROSS SEVERAL RIVERS IN SOUTHEAST
AND SOUTH CENTRAL KANSAS ON SATURDAY. IN ADDITION...HEAVY RAIN
WILL CAUSE FLOODING OF MANY FLOOD PRONE ROADS AND UNPAVED COUNTY
ROADS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS.

SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS ON SATURDAY...AND WILL PERSIST INTO AT LEAST
SUNDAY NEAR THE OKLAHOMA BORDER. THE ADDITIONAL RAIN COULD
AGGRAVATE ONGOING FLOODING.

WHILE THE CURRENT FORECAST FOR THE FIRST PART OF THE WORK WEEK IS
DRY...THERE IS SOME POSSIBILITY THAT ISOLATED THUNDERSTORMS COULD
DEVELOP EACH DAY. THE THREAT OF RAIN WILL INCREASE LATER IN THE
WEEK AS A WEAK FRONT MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER REPORTS
OF FLOODING OR SIGNIFICANT RAINFALL MEASUREMENTS WOULD BE GREATLY
APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Local storm report, Jun 29, 8:40 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
840 PM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     FLASH FLOOD      FREDONIA                37.53N 95.82W
06/29/2007                   WILSON             KS   EMERGENCY MNGR

            A FEW ROADS IN TOWN HAD TWO TO FOUR FEET OF WATER OF
            STANDING WATER. A CAR WAS STALLED IN HIGH WATER SOUTH OF
            TOWN. MANY ROADS IN AND AROUND THE CITY OF FREDONIA ARE
            IMPASSABLE.

&&

CDJ
Local storm report, Jun 29, 8:42 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
842 PM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     HEAVY RAIN       FREDONIA                37.53N 95.82W
06/29/2007  M2.40 INCH       WILSON             KS   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED 2.4 INCHES OF RAIN IN LESS
            THAN AN HOUR OVER THE CITY OF FREDONIA.

&&

CDJ
Local storm report, Jun 29, 8:59 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
859 PM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     FLASH FLOOD      FREDONIA                37.53N 95.82W
06/29/2007                   WILSON             KS   EMERGENCY MNGR

            SOME PEOPLE ARE BEING EVACUATED FROM HOMES IN THE TOWN OF
            FREDONIA DUE TO FAST RISING WATER.

&&

CDJ
Local storm report, Jun 29, 9:09 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
909 PM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 AM     FLASH FLOOD      FREDONIA                37.53N 95.82W
06/29/2007                   WILSON             KS   LAW ENFORCEMENT

            HARPER AND DECATUR ROADS IN FREDONIA ARE CLOSED.
            RESIDENTS ARE HAVING TO TAKE ALTERNATE ROUTES IN TO THE
            CITY. WATER IS ALSO BEING REPORTED OVER BETHEL ROAD NEAR
            NESODESHA.

1215 PM     FLASH FLOOD      ELK FALLS               37.37N 96.19W
06/29/2007                   ELK                KS   EMERGENCY MNGR

            HIGHWAY 160 IS CLOSED FROM THE HIGHWAY 99 JUNCTION TO THE
            EASTERN EDGE OF THE COUNTY. IN ADDITION NUMEROUS COUNTY
            ROADS ARE STILL UNDERWATER.

0255 PM     FLASH FLOOD      FREDONIA                37.53N 95.82W
06/29/2007                   WILSON             KS   LAW ENFORCEMENT

            MANY ROADS LEADING IN TO FREDONIA ARE STILL IMPASSABLE.
            IN ADDITION HIGHWAY 400 BETWEEN FREDONIA AND NEODESHA IS
            REPORTED CLOSED.

0445 PM     FLASH FLOOD      DEXTER                  37.18N 96.72W
06/29/2007                   COWLEY             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED NUMEROUS RURAL ROADS CLOSED
            ACROSS MUCH COWLELY COUNTY DUE TO HIGH WATER.

0445 PM     FLASH FLOOD      DEXTER                  37.18N 96.72W
06/29/2007                   COWLEY             KS   LAW ENFORCEMENT

            HIGHWAY K-15 NEAR DEXTER CLOSED DUE TO HIGH WATER RUNNING
            OVER THE HIGHWAY. LAW ENFORCEMENT ALSO REPORTED LOTS OF
            HIGH WATER IN AND AROUND THE CITY OF DEXTER.

0445 PM     FLASH FLOOD      DOUGLASS                37.52N 97.01W
06/29/2007                   BUTLER             KS   COUNTY OFFICIAL

            SANTA FE LAKE ROAD CLOSED FROM 180TH TO 200TH IN THE
            DOUGLASS AREA. A FEW OTHER COUNTY ROADS ARE CLOSED DUE TO
            FLOODING.

0513 PM     HEAVY RAIN       4 NW FALL RIVER         37.65N 96.08W
06/29/2007  M2.69 INCH       GREENWOOD          KS   MESONET

            THE FALL RIVER LAKE DCP MEASURED 2.69 INCHES OF RAIN IN
            THE LAST HOUR.

0559 PM     HEAVY RAIN       4 NW FALL RIVER         37.65N 96.08W
06/29/2007  M3.25 INCH       GREENWOOD          KS   AMATEUR RADIO

            FALL RIVER DAMN MEASURED 3.25 INCHES BETWEEN 3 PM AND 510
            PM.

0559 PM     HEAVY RAIN       ELK FALLS               37.37N 96.19W
06/29/2007  M3.00 INCH       ELK                KS   AMATEUR RADIO

            3.0 INCHES OF RAIN SINCE 10 THIS MORNING.

0603 PM     FLOOD            4 NW FALL RIVER         37.65N 96.08W
06/29/2007                   GREENWOOD          KS   COUNTY OFFICIAL

            COUNTY OFFICIALS INDICATED SEVERAL CAMP SITES WERE
            FLOODED AT FALL RIVER LAKE.

0615 PM     FLASH FLOOD      ERIE                    37.57N 95.24W
06/29/2007                   NEOSHO             KS   FIRE DEPT/RESCUE

            LEVEE BREAK NEAR ERIE ON THE NEOSHO RIVER WAS CAUSING
            MAJOR FLOODING PROBLEMS.

0700 PM     FLASH FLOOD      5 S FALL RIVER          37.54N 96.03W
06/29/2007                   ELK                KS   TRAINED SPOTTER

            INDIAN CREEK WAS OUT OF ITS BANKS AND CAUSING MAJOR
            FLOODING SOUTH OF FALL RIVER.

0700 PM     FLASH FLOOD      FALL RIVER              37.61N 96.03W
06/29/2007                   GREENWOOD          KS   TRAINED SPOTTER

            SALT CREEK WAS OUT OF ITS BANKS WITH HIGH WATER RUNNING
            OVER A BRIDGE NEAR THE CITY OF FALL RIVER.

0715 PM     HEAVY RAIN       HOWARD                  37.47N 96.26W
06/29/2007  M7.00 INCH       ELK                KS   TRAINED SPOTTER

            7 INCHES OF RAIN MEASURED SINCE MIDNIGHT FOR THE CITY OF
            HOWARD. LOTS OF STREET FLOODING AND STANDING WATER ACROSS
            THE CITY.

0731 PM     HEAVY RAIN       FREDONIA                37.53N 95.82W
06/29/2007  M7.00 INCH       WILSON             KS   TRAINED SPOTTER

            7 INCHES OF RAIN MEASURED IN THE CITY OF FREDONIA DURING
            THE PAST 24 HOURS.

0804 PM     HEAVY RAIN       2 SW FREDONIA           37.51N 95.85W
06/29/2007  M2.00 INCH       WILSON             KS   TRAINED SPOTTER

            TWO INCHES OF RAIN REPORTED IN AN HOUR 2 MILES SOUTHWEST
            OF FREDONIA.

0831 PM     HEAVY RAIN       FREDONIA                37.53N 95.82W
06/29/2007  M2.40 INCH       WILSON             KS   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED 2.4 INCHES OF RAIN IN LESS
            THAN AN HOUR OVER THE CITY OF FREDONIA.

0831 PM     FLASH FLOOD      FREDONIA                37.53N 95.82W
06/29/2007                   WILSON             KS   EMERGENCY MNGR

            A FEW ROADS IN TOWN HAD TWO TO FOUR FEET OF WATER OF
            STANDING WATER. A CAR WAS STALLED IN HIGH WATER SOUTH OF
            TOWN. MANY ROADS IN AND AROUND THE CITY OF FREDONIA ARE
            IMPASSABLE.

0850 PM     FLASH FLOOD      FREDONIA                37.53N 95.82W
06/29/2007                   WILSON             KS   EMERGENCY MNGR

            SOME PEOPLE ARE BEING EVACUATED FROM HOMES IN THE TOWN OF
            FREDONIA DUE TO FAST RISING WATER.

&&

JMC
Local storm report, Jun 29, 9:36 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
936 PM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     HEAVY RAIN       SEDAN                   37.13N 96.18W
06/29/2007  M2.31 INCH       CHAUTAUQUA         KS   CO-OP OBSERVER

            2.31 INCHES OF SINCE THIS MORNING BUT MOST OF THAT FELL
            BETWEEN 7 AND 9 PM.

&&

CDB
Local storm report, Jun 29, 10:16 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1016 PM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     FLASH FLOOD      3 SE WELLINGTON         37.24N 97.36W
06/29/2007                   SUMNER             KS   LAW ENFORCEMENT

            WATER GOING OVER THE TURNPIKE FOR SOUTH BOUND LANE NEAR
            MILE MARKER 15.

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:39 PM CDTFlash Flood Warning EmergencyICTWilson14 hr
Jun 29, 8:45 PM CDTFlash Flood WarningICTChautauqua, Montgomery12 hr
Jun 29, 8:58 PM CDTFlash Flood WarningICTElk11 hr
Jun 29, 10:01 PM CDTFlash Flood WarningICTLabette, Neosho12 hr
Jun 30, 5:45 AM CDTFlash Flood WarningICTGreenwood9 hr
Jun 30, 7:05 AM CDTFlash Flood WarningICTWilson14 hr
Jun 30, 7:07 AM CDTFlash Flood WarningICTChase12 hr
Jun 30, 7:30 AM CDTFlash Flood WarningICTChautauqua, Montgomery13 hr
Jun 30, 7:45 AM CDTFlash Flood WarningICTAllen12 hr
Jun 30, 8:15 AM CDTFlash Flood WarningICTWoodson12 hr
Jun 30, 8:54 AM CDTFlash Flood WarningICTElk12 hr
Jun 30, 8:55 AM CDTFlash Flood WarningICTChautauqua, Montgomery12 hr
Jun 30, 9:46 AM CDTFlash Flood WarningICTLabette, Neosho12 hr
Jun 30, 10:29 AM CDTFlash Flood WarningICTButler, Cowley, Sumner12 hr
Jun 30, 3:12 PM CDTFlash Flood WarningICTAllen, Woodson8 hr
Jun 30, 3:12 PM CDTFlash Flood WarningICTAllen, Greenwood, Woodson8 hr
Jun 30, 3:32 PM CDTFlash Flood WarningICTButler, Cowley8 hr
Jun 30, 3:36 PM CDTFlash Flood WarningICTElk, Neosho, Wilson8 hr
Jun 30, 3:49 PM CDTFlash Flood WarningICTChautauqua, Labette, Montgomery8 hr

Nearby

Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.